MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH
Catalog Number 0010103
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Pain (1994); Injury (2348); Disability (2371); Obstruction/Occlusion (2422)
Date of Event 09/03/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Information is limited at this time.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that on (b)(6) 2009, the patient underwent surgery for implant of an unspecified bard/davol modified kugel hernia patch.As reported, the patient is making a claim for an adverse patient outcome against the modified kugel hernia patch.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.".
 
Event or Problem Description
Attorney alleges that on (b)(6) 2009, the patient underwent surgery for implant of an unspecified bard/davol modified kugel hernia patch.As reported, the patient is making a claim for an adverse patient outcome against the modified kugel hernia patch.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." addendum per additional information provided: (b)(6) 2009 ¿ patient was diagnosed with ventral hernia thereby underwent open repair with the implant of kugel patch.Per op notes, ¿the hernia sac was completely excised.A small circle of kugel patch underneath the fascia and sutured.¿ (b)(6) 2013 - patient had abdominal pain and was diagnosed with small bowel obstruction thereby underwent laparoscopic repair with the removal of kugel patch.Per op notes, ¿dense adhesions of small intestine to mesh itself were taken down.The mesh appeared to be rolled up in several areas and was the point of obstruction.The mesh was removed.¿ (b)(6) 2013 ¿ patient had pelvis abscess thereby underwent ct guided abscess drainage.(b)(6) 2014 - patient was diagnosed with recurrent incisional hernia thereby underwent laparoscopic repair with the implant of unknown mesh.Per op notes, ¿adhesion was taken down.A piece of mesh was placed at the center of the defect using sutures.¿ (note: the mesh implanted during this procedure was unknown).
 
Additional Manufacturer Narrative
At this time no conclusions can be made.No lot number has been provided therefore a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2008) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MODIFIED KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8899459
Report Number1213643-2019-07210
Device Sequence Number16551195
Product Code FTL
UDI-Device Identifier00801741016356
UDI-Public(01)00801741016356(17)131028(10)HUSI0394
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2013
Device Catalogue Number0010103
Device Lot NumberHUSI0394
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2019
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/15/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age44 YR
Patient SexMale